MAUDE Adverse Event Report: MICROVENTION, INC. HEADWAY 21+; CATHETER, INTRAVASCULAR, DIAGNOSTIC

MICROVENTION, INC. HEADWAY 21+; CATHETER, INTRAVASCULAR, DIAGNOSTIC
Model Number MC212156S-AL
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/20/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A search for non-conformances associated with the reported part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.The device was not returned to the manufacturer for analysis; therefore, the alleged product issue cannot be confirmed at this time.If the device or additional information is received, microvention, inc., will submit a supplemental mdr report.
 
Event or Problem Description
As reported, this was an embolization procedure for a large unruptured left carotid-ophthalmic aneurysm.There were two successive attempts to deploy two silk 4.75x20mm flow diverter stents, but these did not open properly in the distal section and could not be recaptured by the microcatheter.A second flow diverter stent (from another manufacturer) was then deployed, this time with good stent placement.Current patient status: classified as c due to significant increase in procedure duration: approximately 1 hour above average.No consequences for the patient, patient monitored, discharged from hospital with no post-operative consequences detected.Actions taken in the healthcare facility to treat the patient: monitoring.The report is being submitted based on the increased procedure time.
 
Additional Manufacturer Narrative
The investigation of the returned microcatheter found the distal end curved.No damage or any other anomaly was observed on any other section of the device.An in-house stent was inserted into the microcatheter and was able to deploy from and retract into the microcatheter without resistance during the investigation; furthermore, no issues were found with the expansion of the in-house stent.No procedure imaging was provided to further assess the alleged issue of the stent being incapable of retracting into the microcatheter.The stents used in the procedure were not returned for evaluation, so the investigation could not determine if they had caused or contributed to the reported complaint.
 
Event or Problem Description
A supplemental report is being submitted to report the investigation findings.See h11.

Brand Name
HEADWAY 21+
Common Device Name
CATHETER, INTRAVASCULAR, DIAGNOSTIC
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise
aliso viejo CA 92656
Manufacturer Contact
terrence callahan
35 enterprise
aliso viejo, CA 92656
7142478000
MDR Report Key24531489
Report Number2032493-2026-00152
Device Sequence Number18409852
Product Code DQO
UDI-Device Identifier00842429117484
UDI-Public(01)00842429117484
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K120917
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 04/21/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberMC212156S-AL
Device Lot Number0001119163
Was Device Available for Evaluation? Device Returned to Manufacturer
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/18/2026
Supplement Date Received by Manufacturer04/17/2026
Initial Report FDA Received Date03/06/2026
Supplement Report FDA Received Date04/21/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/11/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SILK FLOW DIVERTER (2), BALT.
Outcome Attributed to Adverse Event Other;
Patient SexUnknown